Idaho, 2007

Flooding in Idaho, March 12 to 14, 2007

March 12 to 14, 2007 · NWS OTX · 2 events in 2 counties and zones

The Coeur D'Alene River at Cataldo rose above flood stage, which resulted in minor flooding. 0 feet.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Coeur D'Alene River at Cataldo rose above flood stage, which resulted in minor flooding. The river crested at 44.3 feet near 9:30 AM PST, above the flood stage of 43.0 feet. CCC Road was closed and the Cataldo Campground received minor flooding. The Old Mission Landing boat dock at Old Mission State Park was also under water. The majority of the flooding in Kootenai county was to fields and agricultural land. In Shoshone county, Thomson Pass Road at milepost 4 was flooded, causing the road to be closed for two days.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 12, 9:55 PM PST, 5 minutes earlier.

Area forecast discussion, Mar 12, 9:55 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1055 PM PDT MON MAR 12 2007

.SYNOPSIS...A COLD FRONT WILL CONTINUE TO SAG SOUTH
TONIGHT...DECREASING SHOWERS OVER SOUTHEAST WASHINGTON AND THE
CENTRAL IDAHO PANHANDLE. DRIER AND MORE SEASONABLE TEMPERATURES WILL
RETURN TUESDAY AND WEDNESDAY...WITH CONTINUED BREEZY CONDITIONS.
SOME MILDER AIR IS EXPECTED TO RETURN TOWARD THE END OF THE WEEK.

&&

UPDATED AVIATION DISCUSSION

.DISCUSSION...
A FORECAST UPDATE HAS BEEN ISSUED TO REMOVE THE GUSTY WINDS FROM
THE EVENING FORECAST. THE LOSS OF DAYTIME HEATING AND A WEAKENING
WIND PROFILE HAS CURTAILED THE GUSTS FOR THE OVERNIGHT HOURS.

ATTENTION IS NOW BEING FOCUSED ON RISING RIVERS IN THE IDAHO
PANHANDLE. THE COEUR DALENE RIVER AT CATALDO AND THE ST JOE RIVER
AT ST MARIES ARE OF PARTICULAR CONCERN. FORECASTS FROM THE RIVER
FORECAST CENTER PUSH BOTH RIVERS TO WITHIN A HALF FOOT OF FLOOD
STAGE. CATALDO CONTINUES TO RISE RAPIDLY...AND A FLOOD WARNING MAY
BE REQUIRED SHORTLY GIVEN THE RISES ON GAGES UPSTREAM. /GKOCH

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED OVER EASTERN WASHINGTON AND THE MAJORITY
OF THE IDAHO PANHANDLE THROUGH 06Z WEDNESDAY. WESTERLY FLOW INTO THE
CASCADES AND THE MOUNTAINS OF THE IDAHO PANHANDLE WILL PRODUCE SOME
SHALLOW CONVECTION TUESDAY. WIDELY SCATTERED RAIN AND SNOW SHOWERS
ARE POSSIBLE OVER THE MOUNTAINS WHICH MAY BRIEFLY OBSCURE THE
HIGHEST MOUNTAIN TOPS. OTHERWISE LITTLE MORE THAN FAIR WEATHER
AFTERNOON CUMULUS CLOUDS ARE ANTICIPATED AT THE TERMINAL SITES.
/GKOCH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        37  51  30  49  29  54 /   0   0  10  20   0   0
COEUR DALENE  39  52  31  49  29  55 /   0   0  10  20   0   0
PULLMAN        42  52  32  48  30  57 /   0   0  10  20   0   0
LEWISTON       45  58  37  55  35  62 /  10  10  10  10   0   0
COLVILLE       33  53  30  54  27  58 /   0   0  20  30   0   0
SANDPOINT      35  48  31  45  28  50 /   0   0  30  30   0   0
KELLOGG        36  49  30  47  30  55 /  10  10  20  20  10  10
MOSES LAKE     39  56  33  56  29  60 /   0   0  10  10   0   0
WENATCHEE      43  55  35  54  34  58 /   0   0  10  10   0   0
OMAK           31  52  30  51  29  56 /   0   0  20  20   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Mar 12, 1:30 PM PST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
230 PM PDT MON MAR 12 2007

IDZ001>004-026-027-WAZ031>038-041>044-131300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
230 PM PDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE RIVER AND STREAM RISES MAY OCCUR TODAY AND TOMORROW DUE
TO RECENT RAINFALL AND SNOWMELT. PLEASE REFER TO SEARVSOTX FOR
FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RECENT RAINFALL AND SNOWMELT MAY CONTINUE TO ALLOW FOR RIVER AND
STREAMFLOW RISES TO LINGER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Kootenai

When
March 12, 10:00 PM PST to March 14, 4:00 AM PST
Where
Kootenai County, 1 mi W of Cataldo
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
47.550, -116.351

Flood, Shoshone

When
March 12, 10:00 PM PST to March 14, 5:00 PM PST
Where
Shoshone County, 4 mi SE of Murray
Cause
Heavy Rain / Snow Melt
Reported by
Newspaper
Coordinates
47.589, -115.809

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17867, 17869.